MAUDE Adverse Event Report: SMITH & NEPHEW, INC. POROUS TIBIA BSEPLATE W/JRNY LOCK SZ3 RT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

SMITH & NEPHEW, INC. POROUS TIBIA BSEPLATE W/JRNY LOCK SZ3 RT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 71425303
Medical Device Problem Code Failure to Osseointegrate (1863)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2024, the patient experienced a fracture of the medial tibial plateau, which caused enough motion for the porous tibia bseplate w/jrny lock sz3 rt device to not grow in.This adverse event was treated by a revision surgery on (b)(6) 2024, in which the device was removed.Current health status of patient and further details are unknown at this moment.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation.A visual inspection of the images provided did not reveal any defects.The clinical/medical investigation concluded that the provided imaging appears to support the complaint with radiolucency noted underneath the tibial baseplate along with the fractured tibial plateau which most likely led to enough micro/macro-motion to inhibit osseointegration of the baseplate and the eventual revision at 3 months post implantation as reported.However, the clinical root cause of the tibial fracture cannot be concluded based on the information provided.The patient impact beyond the reported revision due to the tibial plateau fracture and lack of osseointegration could not be determined, although a post-operative restorative phase would be anticipated.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that looseness of components has been identified in possible adverse effects section as a result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include abnormal motion over time, bone degeneration, size selected, lack of ingrowth, osteolysis and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
POROUS TIBIA BSEPLATE W/JRNY LOCK SZ3 RT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19850233
Report Number1020279-2024-01448
Device Sequence Number20423198
Product Code MBH
UDI-Device Identifier00885556732960
UDI-Public885556732960
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K211221
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71425303
Device Lot Number23JM10384
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date07/29/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown